Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 13, NWS Paducah, KY

April 3, 20088 counties in Kentucky

NWS Paducah, KY issued this flash flood warning at Apr 3, 2008, 9:46 PM CDT for 8 counties in Kentucky. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2008, 9:46 PM CDT (02:46 UTC)
Expired
Apr 4, 2008, 3:01 AM CDT
In force
5 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Caldwell County, KY, Crittenden County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, McLean County, KY, Muhlenberg County, KY, Webster County, KY

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:58 PM CDTFLASH FLOODMarion, KYTHERE IS ABOUT A FOOT OF WATER ON THE ROAD ABOUT 3 MILES OUT OF MARION ON 60 WEST.
Apr 3, 9:58 PM CDTFLASH FLOODSalem, KYREPORTS OF THREE FEET OF WATER AROUND ONE HOUSE AND ALSO WATER ENTERING TWO OTHER HOUSES.
Apr 3, 11:11 PM CDTFLASH FLOODMadisonville, KYMADISONVILLE COUNTRY CLUB FLOODED.
Apr 4, 12:11 AM CDTFLASH FLOODBeech Grove, KY5 TO 6 INCHES OF WATER OVER HIGHWAYS 136 AND 56. 6 INCHES OF WATER OVER HIGHWAY 140. RAIN ACCUMULATION FOR PAST 24 HOURS IS 3.20 INCHES.
Apr 4, 12:50 AM CDTFLOODMadisonville, KY1.5 FEET OF WATER OVER PORTIONS OF MAIN STREET WITH ONE CAR STRANDED. 2 FEET OF WATER OVER PORTIONS OF MCLEOD LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 040246
FFWPAH
KYC033-055-107-139-143-149-177-233-040845-
/O.NEW.KPAH.FF.W.0013.080404T0246Z-080404T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
946 PM CDT THU APR 3 2008

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOPKINS COUNTY IN NORTHWEST KENTUCKY
  MCLEAN COUNTY IN NORTHWEST KENTUCKY
  WEBSTER COUNTY IN NORTHWEST KENTUCKY
  MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY
  CALDWELL COUNTY IN WESTERN KENTUCKY
  CRITTENDEN COUNTY IN WESTERN KENTUCKY
  LIVINGSTON COUNTY IN WESTERN KENTUCKY
  LYON COUNTY IN WESTERN KENTUCKY

* UNTIL 345 AM CDT.

* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERAL ROUNDS OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL 
ACROSS THE WARNED AREA. THE THUNDERSTORMS ARE TRACKING OVER THE SAME 
AREAS THAT ALREADY RECEIVED RAINFALL...THEREFORE FLOODING IS LIKELY 
IN SOME AREAS.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3705 8726 3715 8734 3715 8768 3698 8777
      3687 8816 3705 8831 3707 8856 3713 8843
      3728 8851 3741 8845 3754 8802 3747 8795
      3764 8774 3768 8742 3756 8705 3733 8713
      3737 8709 3722 8690 3713 8690 3711 8690
TIME...MOT...LOC 0246Z 180DEG 0KT 3723 8831

$$
3 follow-up statements
000 
WGUS73 KPAH 040622
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
121 AM CDT FRI APR 4 2008

KYC033-055-107-139-143-149-177-233-040845-
/O.CON.KPAH.FF.W.0013.000000T0000Z-080404T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-WEBSTER KY-HOPKINS KY-CRITTENDEN KY-LIVINGSTON KY-
MUHLENBERG KY-CALDWELL KY-LYON KY-
121 AM CDT FRI APR 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
HOPKINS...WEBSTER AND MCLEAN COUNTIES IN NORTHWEST KENTUCKY...AND
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...AND LYON...CALDWELL...
LIVINGSTON AND CRITTENDEN COUNTIES IN WESTERN KENTUCKY...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS 
THE WARNED AREA.

SIGNIFICANT FLOODING CONTINUES FROM MARION EAST TO MADISONVILLE.
NUMEROUS ROADS...AND SIZABLE AREAS OF LAND REMAIN WATER COVERED. 
RADAR ESTIMATES 4 TO 7 INCHES OF RAIN HAS FALLEN ACROSS THE REGION 
SINCE YESTERDAY. ANOTHER 1 TO 1 1/2 INCHES WILL BE POSSIBLE BEFORE 
THE RAIN DIMINISHES SOME IN COVERAGE AND INTENSITY OVERNIGHT.

CONDITIONS WILL REMAIN VERY DANGEROUS OVERNIGHT. TRAVEL IS 
DISCOURAGED. DO NOT DRIVE ACROSS A WATER COVERED ROAD. THE DANGEROUS 
OF FLOODING ARE MUCH HARDER TO RECOGNIZE AT NIGHT. THE HAZARDS FROM 
SIGNIFICANT FLOODING CAN BE LIFE THREATENING.

LAT...LON 3705 8726 3715 8734 3715 8768 3698 8777
      3687 8816 3705 8831 3707 8856 3713 8843
      3728 8851 3741 8845 3754 8802 3747 8795
      3764 8774 3768 8742 3756 8705 3733 8713
      3737 8709 3722 8690 3713 8690 3711 8690
TIME...MOT...LOC 0617Z 180DEG 0KT 3723 8831

$$
000 
WGUS73 KPAH 040626 CCA
FFSPAH

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
121 AM CDT FRI APR 4 2008

KYC033-055-107-139-143-149-177-233-040845-
/O.CON.KPAH.FF.W.0013.000000T0000Z-080404T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-WEBSTER KY-HOPKINS KY-CRITTENDEN KY-LIVINGSTON KY-
MUHLENBERG KY-CALDWELL KY-LYON KY-
121 AM CDT FRI APR 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
HOPKINS...WEBSTER AND MCLEAN COUNTIES IN NORTHWEST KENTUCKY...AND
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...AND LYON...CALDWELL...
LIVINGSTON AND CRITTENDEN COUNTIES IN WESTERN KENTUCKY...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS 
THE WARNED AREA.

SIGNIFICANT FLOODING CONTINUES FROM MARION EAST TO MADISONVILLE.
NUMEROUS ROADS...AND SIZABLE AREAS OF LAND REMAIN WATER COVERED. 
RADAR ESTIMATES 4 TO 7 INCHES OF RAIN HAS FALLEN ACROSS THE REGION 
SINCE YESTERDAY. ANOTHER 1 TO 1 1/2 INCHES WILL BE POSSIBLE BEFORE 
THE RAIN DIMINISHES SOME IN COVERAGE AND INTENSITY OVERNIGHT.

CONDITIONS WILL REMAIN VERY DANGEROUS OVERNIGHT. TRAVEL IS 
DISCOURAGED. DO NOT DRIVE ACROSS A WATER COVERED ROAD. THE DANGERS 
OF FLOODING ARE MUCH HARDER TO RECOGNIZE AT NIGHT. THE HAZARDS FROM 
SIGNIFICANT FLOODING CAN BE LIFE THREATENING.

LAT...LON 3705 8726 3715 8734 3715 8768 3698 8777
      3687 8816 3705 8831 3707 8856 3713 8843
      3728 8851 3741 8845 3754 8802 3747 8795
      3764 8774 3768 8742 3756 8705 3733 8713
      3737 8709 3722 8690 3713 8690 3711 8690
TIME...MOT...LOC 0617Z 180DEG 0KT 3723 8831

$$
000 
WGUS73 KPAH 040801
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT FRI APR 4 2008

KYC033-055-107-139-143-149-177-233-040810-
/O.CAN.KPAH.FF.W.0013.000000T0000Z-080404T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-WEBSTER KY-HOPKINS KY-CRITTENDEN KY-LIVINGSTON KY-
MUHLENBERG KY-CALDWELL KY-LYON KY-
300 AM CDT FRI APR 4 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HOPKINS...WEBSTER
AND MCLEAN COUNTIES IN NORTHWEST KENTUCKY...AND MUHLENBERG COUNTY IN
SOUTH CENTRAL KENTUCKY...AND LYON...CALDWELL...LIVINGSTON AND
CRITTENDEN COUNTIES IN WESTERN KENTUCKY...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A LONGER TERM FLOOD 
WARNING. PLEASE REFER TO THE FLOOD WARNING FOR DETAILS. 

THE THREAT FOR SHORT TERM FLASH FLOODING HAS DIMINISHED AS RAINFALL 
RATES HAVE LOWERED SIGNIFICANTLY.

LAT...LON 3705 8726 3715 8734 3715 8768 3698 8777
      3687 8816 3705 8831 3707 8856 3713 8843
      3728 8851 3741 8845 3754 8802 3747 8795
      3764 8774 3768 8742 3756 8705 3733 8713
      3737 8709 3722 8690 3713 8690 3711 8690
TIME...MOT...LOC 0800Z 180DEG 0KT 3723 8831

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:33 PM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, Apr 3, 1:33 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT THU APR 3 2008

.DISCUSSION...
WARM FRONT IS STILL SOUTH OF PAH FA...BUT ELEVATED STORMS WERE
OVERRUNNING THE BOUNDARY AND OFFERING ISOLD SVR THREAT INTO OZARKS
OF SEMO ALREADY. ANTICIPATE ISOLD SVR THREAT TO CONTINUE ALONG/IN
ADVANCE OF WARM FRONT AS IT LIFTS NORTH THIS PM/EVENING...LAYING
OUT SOMEWHERE ROUGHLY ALONG THE LOWER OH RIVER VALLEY. THEN FOCUS
SHIFTS TO WEST AS COLD FRONT COMES IN. STRONG TO SVR (STILL IN
SWODY1-2 SLGT RISK) STORMS ALONG/IN ADVANCE OF COLD FRONT WILL
ALSO BRING NEXT BOUT OF LOCALLY HEAVY RAINS. THIS MORNING-EARLY PM
RAINS HAVING BROUGHT FORECAST REALIZED .5-1.5 RAINS...THE
OVERNIGHT ROUND LOOKS TO BRING AN ADDITIONAL 2-3 WHICH SHOULD
BRING US CLOSE TO REALIZING OUR 4-5 HPC/FORECAST BULLSEYES. FFA
CONTINUES.

MAIN MODEL TREND IS SLOWER COLD FROPA W/SVR RISK & HEAVY RAIN
THREAT MORESO IN THE OVERNIGHT HOURS (03-09Z OR EVEN 06-12Z)
VERSUS YESTERDAY RUNS WHICH SHOWED 00-06Z AS PRIMARY THREAT HOURS.
EITHER WAY MODELS STILL SHOW FROPA BY 12Z TONIGHT SO HEAVIEST RAIN
THREAT FOR MOST OF THE AREA IS OVER BY THEN AND 18Z FFA END TIME IS
FINE. HOWEVER 2NDARY WAVE DEVELOPS AND RIDES ALONG THE STALLING
BOUNDARY THRU 18Z...SO SOME LOCALLY HEAVIER SHOWERS WILL CONTINUE
ACROSS MAINLY THE PENNYRILE OF WRN KENTUCKY. STILL THINK 18Z END
TIME IS GOOD THOUGH WELL LINGER A POP THRU THE PM HOURS IN THE SE
ESP...AND FLOOD WARNINGS MAY LINGER TOO.

DONT ANTICIPATE WELL SEE TRUE CLEARING TIL UPPER TROF
PASSAGE...WHICH IS NOT TIL SAT AM. AFTER THAT SURFACE HIGH RIDGE
MOVES INTO MID MS VALLEY FROM WEST AND SATURDAY SHOULD FINISH OUT
AS A NICE DAY. THIS WILL BEGIN A 24-48 HOUR TRANQUIL PERIOD AS THE
HIGH SLOWLY MIGRATES EAST AND UP THE OH VALLEY.

AFTER THAT THE MEDIUM-LONG RANGE PORTION OF THE FORECAST LOOKS TO
OFFER A MORE ZONAL FLOW PATTERN THAT RETURNS CHANCE POPS TO THE
PACKAGE ALMOST DAILY. WE TIME THE VARIOUS IMPULSES AND TRY TO
NARROW THE POPS DOWN AS MUCH AS POSSIBLE. OVERALL THE GFS & ECMWF
NOW OFFER A TRANSITIONING THEME FROM THE ZONAL FLOW PATTERN TO A
CENTRAL U.S. TROF BY THE END OF THE PERIOD...WHICH MIGHT OFFER OUR
NEXT BEST CHANCE FOR STRONGER STORMS BY THE END OF THE WEEK.

WE USED A MOS BLEND FOR THE NEAR TERM TEMP APPROACH AND FOLLOWED
THE HPC LEAD WITH COLLABORATIVE TWEEKS FOR THE MEDIUM TO LONG
RANGE TEMP FORECAST.

&&

.AVIATION...
IFR CIGS/MVFR VSBYS THE RULE IN OTHERWISE RELATIVE LULL BETWEEN
DEPARTING AM-EARLY PM RAINS AND INCOMING CONVECTION ASSOCIATED
WITH WARM FRONT...STILL PERCHED JUST TO THE SOUTH AT 18Z...AND
FORECAST TO LIFT NORTH THRU EARLY TONIGHT. ANTICIPATE ELYS GOING
SLY WITH WARM FROPA AND INCREASING CHANCES OF CONVECTION BEGINNING
ESP AFT 03Z. IFR CIGS MAY BRIEFLY RECOVER TO MVFR FLIGHT CATEGORY
BUT DETERIORATE TO IFR/EVEN LIFR AFT 03Z AS COLD FRONT APPROACHES.
LINE OF STRONG THUNDERSTORMS W/IFR-LIFR CIGS/VSBYS WILL HIT W/COLD
FROPA FORECAST 06Z-12Z TIME FRAME. AFT 12Z SOME IMPROVEMENT BUT
STILL LINGERING IFR-MVFR CIGS THRU END OF PLANNING PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

HUMPHREY
Hazardous weather outlook, Apr 3, 6:45 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT THU APR 3 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
645 PM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

HEAVY RAIN IS EXPECTED ACROSS THE QUAD STATE REGION OVERNIGHT.
WIDESPREAD 1 TO 3 INCH AMOUNTS WILL BE LIKELY. AN AXIS OF SLIGHTLY
HIGHER AMOUNTS APPROACHING 4 INCHES WILL BE POSSIBLE ACROSS THE
SOUTHERN TIP OF ILLINOIS...FAR WESTERN KENTUCKY AND A PORTION OF
SOUTHEAST MISSOURI. REFER TO THE FLASH FLOOD WATCH PRODUCT FOR
DETAILS.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT. HAIL WILL
BE THE MOST LIKELY HAZARD. HOWEVER...STRONG WIND GUSTS WILL BE
POSSIBLE OVERNIGHT...ESPECIALLY FROM SOUTHEAST MISSOURI INTO WESTERN
KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS. IN THIS SAME AREA...IN
CLOSE PROXIMITY TO A WARM FRONTAL BOUNDARY...WHILE THE PROBABILITY
IS LOW...AN ISOLATED SEVERE THUNDERSTORM COULD PRODUCE A BRIEF
TORNADO SHOULD OPTIMAL CONDITIONS DEVELOP.

REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA RIVER
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RAIN AND THUNDERSTORM ACTIVITY WILL DECREASE FRIDAY MORNING.
LOOKING AHEAD...THUNDERSTORMS ARE FORECAST NEXT WEEK...DURING THE
MID WEEK PERIOD.

REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA RIVER
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

In the hours before

Local storm report, Apr 3, 7:31 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
04/03/2008                   HOPKINS            KY   TRAINED SPOTTER

            PARKWOOD PLAZA MALL PARKING LOT IS UNDER WATER. MADISON
            SQUARE DRIVE HAS STANDING WATER ALONG SECTIONS NEAR THE
            MALL.

&&

SMITTY
Local storm report, Apr 3, 7:34 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
04/03/2008                   HOPKINS            KY   TRAINED SPOTTER

            PARKWAY PLAZA MALL PARKING LOT IS UNDER WATER. MADISON
            SQUARE DRIVE HAS STANDING WATER ALONG SECTIONS NEAR THE
            MALL.

&&

SMITTY
Local storm report, Apr 3, 7:42 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLASH FLOOD      GREENVILLE              37.21N 87.18W
04/03/2008                   MUHLENBERG         KY   LAW ENFORCEMENT

            HIGH WATER REPORTED ALONG COUNTY HIGHWAY 601.

&&

SMITTY
Local storm report, Apr 3, 8:11 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
811 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      1 S DELTA               37.18N 89.74W
04/03/2008                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            HWY P SOUTH OF DELTA IS ALMOST COMPLETELY COVERED IN
            WATER AND IMPASSABLE. HWY EE BETWEEN DELTA AND CHAFFEE IS
            ALSO UNDER WATER AND CLOSED.

&&

CW
Local storm report, Apr 3, 9:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
915 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      SHAWNEETOWN             37.71N 88.17W
04/03/2008                   GALLATIN           IL   TRAINED SPOTTER

            SEVERAL SECONDARY ROADS WITHIN THE COUNTY ARE UNDERWATER.
            ROUTE 1 WAS PARTIALLY FLOODED BUT THE WATER HAS SINCE
            RECEDED AT THIS TIME.

&&

CW
Local storm report, Apr 3, 9:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
945 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/03/2008                   VANDERBURGH        IN   TRAINED SPOTTER

            FLOODED STREETS IN ANGLE MOUNDS SUBDIVISION. 1.75 INCHES
            OF RAIN IN PAST 3 HOURS.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:15 PM CDTFlash Flood WarningPAHHenderson, Union6 hr
Apr 3, 9:11 PM CDTFlash Flood WarningPAHDaviess6 hr
Apr 4, 12:25 AM CDTFlash Flood WarningPAHBallard, McCracken3 hr
Apr 4, 1:30 AM CDTSevere Thunderstorm WarningPAHCalloway45 min
Apr 4, 10:47 AM CDTRiver Flood WarningPAHDaviess48 hr
Apr 4, 10:47 AM CDTRiver Flood WarningPAHDaviess, Henderson25 hr

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.